MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 7000-6602
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Mps planned size 2 insignia stem for 4.1 tha mako case.Reviewed plan with surgeon prior to him scrubbing in.While broaching with size 1, surgeon wanted to see a size 1 on mako plan, then continued to broach to a size 2 noting it was a better fit.Trailed with size 2.Landmarks captured, hip length longer than goal.Surgeon calcar reamed with size 1 broach and then did not return to size 2 broach while trailing.Continued on trailing with size 1 without mps knowledge.Presented size 2 insignia high offset implant box and head to surgeon, reading out parts and sizes.Surgeon looked up at boxes and acknowledged correct and to open boxes.No following landmarks were captured to attain final length and offset.Surgeon closed patient without concern.Card was handed to surgeon containing final length and offset numbers as well as implant stickers.Upon examining post op xr prior to patient leaving or, surgeon determined pt leg length to be longer than goal.Surgeon contacted mps noting he wanted a size 1 stem not a 2 and he wants to open patient up again and switch to size 1 stem.Pt was opened and stem was switched to size 1 from 2 and a new biolox 36mm +0 head was implanted.Upon further discussion with or manager, surgeon's pa noted final stem seemed to sit proud of trial and questioned size but surgeon was not concerned.Nurse and scrub techs recall mps calling out and presenting implants to surgeon.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.

Brand Name
HIGH INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17076217
Report Number0002249697-2023-00634
Device Sequence Number6273572
Product Code LPH
UDI-Device Identifier07613327511543
UDI-Public07613327511543
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7000-6602
Device Catalogue Number7000-6602
Device Lot Number96760501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown